Wada dye boundaries in open hydrodynamical flows

Z. Toroczkai, G. Károlyi, Á Péntek, T. Tél, C. Grebogi, J. A. Yorke

Research output: Contribution to journalArticle

39 Citations (Scopus)


Dyes of different colors advected by two-dimensional flows which are asymptotically simple can form a fractal boundary that coincides with a chaotic saddle's unstable manifold. We show that such dye boundaries can have the Wada property: every boundary point of a given color on this fractal set is on the boundary of at least two other colors. The condition for this is the nonempty intersection of the saddle's stable manifold with at least three differently colored domains in the asymptotic inflow region.

Original languageEnglish
Pages (from-to)235-243
Number of pages9
JournalPhysica A: Statistical Mechanics and its Applications
Issue number1-3
Publication statusPublished - May 1 1997


ASJC Scopus subject areas

  • Statistics and Probability
  • Condensed Matter Physics

Cite this